Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 43, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 13, 2005, 2:09 PM CDT for Rutherford County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 13, 2005, 2:09 PM CDT (19:09 UTC)
- Expired
- Apr 13, 2005, 2:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Rutherford County, TN
The radar
The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131911 RRA SVROHX TNC149-131945- /O.NEW.KOHX.SV.W.0043.050413T1909Z-050413T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT WED APR 13 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUTHERFORD COUNTY IN TENNESSEE * UNTIL 245 PM CDT * AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WALTERHILL...OR ABOUT 12 MILES NORTH OF MURFREESBORO...AND MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WALTERHILL BY 240 PM CDT SEVERE THUNDERSTORMS CAN PRODUCE FUNNEL CLOUDS AND EVEN TORNADOES. IF YOU ARE CAUGHT IN THE PATH OF THIS STORM, YOU ARE URGED TO TAKE SHELTER UNTIL THE DANGER HAS PASSED. LAT...LON 3603 8623 3609 8647 3589 8656 3582 8629 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 9:45 AM CDT, 4 hours 24 minutes earlier.
Area forecast discussion, Apr 13, 9:45 AM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 945 AM CDT WED APR 13 2005 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING WEAK LOW CENTER NEAR TYS...WITH A WEAK TROF AXIS EXTENDING BACK ALONG THE TN/KY BORDER. ALOFT...WV IMAGERY SHOWING UL LOWS OVER THE CWA. MOISTURE ASSOCIATED WITH UPPER SYSTEM ROTATING ACROSS THE REGION BRINGING A FEW SHOWERS DOWN INTO WEST MIDDLE TN. UL LOW AND ASSOCIATED MOISTURE WILL CONTINUE WORKING SOUTHEASTWARD ...REACHING NORTH GA BY DAY END. ADDITIONALLY...SURFACE BOUNDARY EXPECTED TO SAG SOUTH. THIS PROCESS WILL CONTINUE SCATTERED SHOWER TREND THROUGH DAYS END...THUS NO CHANGE TO POPS. TEMPS MAY NEED SLIGHT TWEAK. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 07
Hazardous weather outlook, Apr 13, 5:30 AM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED APR 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED APR 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST ACROSS THE MID STATE WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...COLD AIR ALOFT MAY RESULT IN BRIEF HAIL WITH SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. ANY HAIL THAT DEVELOPS IS EXPECTED TO BE SMALL OR MARGINALLY SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED. 13
In the hours before
Special weather statement, Apr 13, 11:16 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1116 AM CDT WED APR 13 2005 TNZ062-131700- RUTHERFORD- 1116 AM CDT WED APR 13 2005 ...FUNNEL CLOUDS HAVE BEEN REPORTED NEAR MURFREESBORO... WITH A LINE OF STRONG SHOWERS MOVING ACROSS EASTERN RUTHERFORD COUNTY, SEVERAL INDIVIDUALS HAVE SIGHTED FUNNEL CLOUDS. THE MOST RECENT REPORT WAS MADE AT 1110 AM NEAR EXIT 88 ON INTERSTATE 24. THESE CELLS ARE MOVING TOWARD THE SOUTHEAST AROUND 5 MILES AN HOUR. WITH TEMPERATURES IN THE AREA RUNNING IN THE UPPER 50S, IT IS LIKELY THAT THESE SIGHTINGS ARE WHAT WE CALL COLD AIR FUNNELS, WHICH SOMETIMES OCCUR IN COOL AND MARGINALLY UNSTABLE AIR MASSES IN THE SPRING AND FALL. GIVEN THE NATURE OF COLD AIR FUNNELS, IT IS UNLIKELY THAT THE FUNNELS WILL REACH THE GROUND OR PRODUCE ANY TYPE OF DAMAGE. ROSE
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
| Apr 13, 2:09 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.